MedElevator Войти в исследования
← Поиск публикаций

DOI 10.7759/cureus.84474

Медицинская библиотека · Cureus · 2025

Sertraline-Induced Bradycardia: A Case Report and Literature Review.

Joshaghani Narges, Singh Jaskaran, Suri Ravleen K, Udegbe Daniel, Fatima Ajiya, Prasad Sakshi, Tran Khai, Gunturu Sasidhar

Клинический случайСтатьяПеревод в очереди

Аннотация

Selective serotonin reuptake inhibitors (SSRIs) are first-line treatments for depression and several psychiatric disorders due to their effectiveness and tolerability. However, they can cause cardiovascular side effects, particularly bradycardia, raising safety concerns. SSRI-induced bradycardia occurs through serotonin's effects on autonomic and cardiovascular regulation. SSRIs impact cardiac conduction by modulating serotonin receptors and inhibiting sodium and calcium channels, leading to varied bradycardia presentations. This case report indicates the occurrence of bradycardia in a 63-year-old male patient after an increasing dose of sertraline, an SSRI. The patient exhibited symptoms of bradycardia (heart rate of 46 bpm) along with headache and dizziness. The patient also had a medical history of hypothyroidism and hyperlipidemia. The pharmacological intervention involved gradually increasing the dose of sertraline from 25 mg to 50 mg daily to optimize the treatment of depression, while bradycardia persisted. A switch to escitalopram and dose adjustments of levothyroxine did not resolve the issue. Ultimately, the bradycardia resolved after switching to bupropion. This contrasts with previous reports where elderly patients experienced rapid resolution of bradycardia after discontinuation of SSRIs. Our patient exhibited bradycardia as opposed to severe outcomes reported in other studies, further showing the unique nature of this case. The study highlights the significant increase in mortality risk due to cardiovascular side effects associated with psychiatric medications. While SSRIs are generally regarded as safer compared to other antidepressants, previous literature reviews indicate a notable potential for cardiovascular side effects. The literature review examines various databases and reports that while citalopram, escitalopram, and fluoxetine have been linked to bradycardia at elevated doses, there is limited evidence directly connecting sertraline to this condition. This study concludes by emphasizing the need for careful monitoring and consideration of various factors, such as age, ethnicity, and the potential for polypharmacy, when prescribing SSRIs. The findings underscore the necessity for further research to elucidate the relationship between sertraline and bradycardia and inform clinical management strategies for this adverse reaction.

Для цитирования: Joshaghani Narges, Singh Jaskaran, Suri Ravleen K, Udegbe Daniel, Fatima Ajiya, Prasad Sakshi, Tran Khai, Gunturu Sasidhar. Sertraline-Induced Bradycardia: A Case Report and Literature Review.. Cureus. 2025. DOI: 10.7759/cureus.84474.
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Загрузка состояния…

История · было → стало

Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.

Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.